MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC. PRECISION XCEED PRO; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC. PRECISION XCEED PRO; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 70900-01
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been requested back for investigation.A follow- up report will be submitted once additional information is obtained.Note: the meter is designed to report readings between 20 mg/dl to 500 mg/dl.It should be noted that this meter does not give numeric value for readings less than 20 mg/dl or greater than 500 mg/dl.A "lo" display message indicates a reading less than 20 mg/dl and a "hi" display message indicates a reading greater than 500 mg/dl.The date entered is the date abbott diabetes care became aware of the event as the manufacture date is unknown.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A hospital reported that a specific adc test strip lot was producing erratic readings across the hospital when used with different adc meters.It was reported that readings of <20 mg/dl and >500 mg/dl were received when using strip lot 4c785h when attempting to obtain patient results and that multiple tests were being performed (within 10 minutes) in order to get a valid test result.The reporter provided data documenting reading comparisons taken between (b)(6) 2017 through (b)(6) 2017.Multiple sets of readings when plotted on the parkes error grid fell into the ¿c¿ zone showing the difference in values to be clinically significant.There was no report of death, serious injury or mistreatment associated with this event.
 
Additional Manufacturer Narrative
The reported test strips were returned and investigated with a retained meter.The complaint was not confirmed and no new issues were observed.All results were within range specification and no errors were observed during control solution testing.This also serves as a correction report.(initial reported email address) was inadvertently omitted from the initial mdr 30 day report.
 
Event or Problem Description

Brand Name
PRECISION XCEED PRO
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC.
1360 south loop road
alameda CA 94502 7001
MDR Report Key7043454
Report Number2954323-2017-08015
Device Sequence Number2037225
Product Code NBW
UDI-Device Identifier00093815709329
UDI-Public(01)00093815709329(17)20180831(10)4C785H
Combination Product (Y/N)N
Initial Reporter StateMI
PMA/510(K) Number
K080960
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model Number70900-01
Device Catalogue Number70932
Device Lot Number4C785H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2018
Initial Date Received by Manufacturer 10/23/2017
Supplement Date Received by Manufacturer01/08/2018
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date02/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1